MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928858
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 0.3ml 31ga 8mm 10bag 500 pl/wg had foreign matter in the syringe.The following information was provided by the initial reporter: material no: 928858 batch no: 0174605 ¿ it was reported that a consumer reported seeing clear liquid in syringe prior to use.¿ verbatim: (b)(6) consumer reported seeing clear liquid in syringe prior to use.Stated, she pushed on the plunger rod and clear liquid.Stated, doesn't feel comfortable continuing to use them.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-03-18.H6: investigation summary customer returned (20) 3/10cc, 8mm, 31g walgreens syringes in sealed poly bags from lot # 0174605.Customer states that they are seeing clear liquid in syringe prior to use pushing on the plunger rod.All returned syringes were tested and 5 out of 20 samples exhibited a small clear droplet of material coming out of the cannula when the plunger rod was fully depressed.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely polypropylene.A review of the device history record was completed for batch # 0174605 all inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Root cause: maintenance dispatch (l2l) #107887 was created on 16oct2020 for excessive silicone dispensed into the barrels.
 
Event or Problem Description
It was reported that syringe 0.3ml 31ga 8mm 10bag 500 pl/wg had foreign matter in the syringe.The following information was provided by the initial reporter: material no: 928858 batch no: 0174605.  it was reported that a consumer reported seeing clear liquid in syringe prior to use.  verbatim: walgreens consumer reported seeing clear liquid in syringe prior to use.Stated, she pushed on the plunger rod and clear liquid.Stated, doesn't feel comfortable continuing to use them.

Brand Name
SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11566204
Report Number1920898-2021-00343
Device Sequence Number11501868
Product Code FMF
UDI-Device Identifier00311917048154
UDI-Public00311917048154
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2025
Device Model Number928858
Device Catalogue Number928858
Device Lot Number0174605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1